3

Before telling me to go read all of the other articles on this, let me say that I have. I have changed my power settings, I have wiped and reinstalled drivers, I've downclocked my GPU, I've checked my PSU ratings (800 W), and more.

The last thing that I have tried, and am not 100% sure on whether or not it will fix the problem, is running the Fix It, found at the link below: http://support.microsoft.com/kb/2665946

Also, keep in mind that as you will read below, I am now running Windows 7, which is when all of these issues started. Before this, I was running Windows 8, and never had any of these problems while running it (to my knowledge).

I have a 4 week old GTX 970, which has been running great. I was previously running Windows 8, however decided to downgrade, due to a few dependencies for games I was looking to run. However, it seems it has been only problems since I did so.

To begin with, while running in Aero, I received low FPS just during web browsing, and, as a good example, playing games like Counter-Strike: Global Offensive, what used to be 600-800 FPS was now an awful 100-150. After doing some reading, it seemed the best fix was to just disable the Aero theme, which I did, and I have not had too much of a problem.

Still, after doing so, moving windows around the screen has left a "trail" of blurs and "blackness", that I honestly never remember from running Windows 7 with my GTX 670 years ago.

Shortly after that, I began receiving, well I'm really not sure of what to call it. A picture is here.

This is the only screenshot I have, but be aware this would affect not just the web browser, but any 3d application, such as DayZ Commander or Spotify. I was tweaking around in EVGA Precision X, and enabled KBoost. I did not have any problem with it after that.

Throughout this entire time however, the biggest issue has been the constant crashing of the drivers while playing Arma 2, which I've been primarily playing for the past week or two. About once per hour (occasionally I get 3 hours before a crash, and I once actually had two crashes and a blue screen within the same 30 minute period) both of my monitors go black, and come back in about 2 seconds, just to leave my game completely black and in need of a restart. Checking the event viewer only returns "Display driver nvlddmkm stopped responding and has successfully recovered."

Like I said, I have done all of the troubleshooting I can think of, and am completely stuck. The Fix It that I ran MAY have fixed it, but I have not had time to run a test.

I'll leave you with the following information:

I have a EVGA GTX 970 Superclocked 4GB and a 800W PSU.

Watching GPU-Z tells me that I rarely go over 65 degrees Celsius, and fan percentage is only around 27%. There is nothing there that should trigger this.

  • Seems to me a hardware problem. My laptop started giving this problem and soon enough in around 2 weeks my graphic card had undergone unrecoverable damage. Had to replace the graphics IC. – AEonAX Jan 8 '15 at 6:46
  • @AEonAX I would agree, however, as I should have noted, while running Windows 8 for around the first 2-3 weeks, I was not receiving any of these issues. – Gavin Jan 8 '15 at 6:47
  • I hope I am wrong but these might be symptoms of upcoming graphic card burnout. Just a suggestion can you try again upgrading to windows 8 – AEonAX Jan 8 '15 at 6:49
  • @AEonAK Unfortunately, I do agree. It's the only thing that I can personally think of. I'm going to try and run the game now with the Fix It, which may actually help, as it is not uncommon to receive extreme FPS drops while playing Arma 2, but am not too hopeful. Thanks for the reply. – Gavin Jan 8 '15 at 6:52
0

After running the Fix It, I was still having issues. However, I decided to look into it a bit more, and it appears that the Fix It was headed in the right direction by changing the TdrDelay, however, increasing it was not enough.

I went to HKEY_LOCAL_MACHINE\SYSTEM\CurrentControlSet\Control\GraphicsDrivers and changed the TrdDelay to 0. I have not experienced any of the above issues since changing this.

| improve this answer | |

Your Answer

By clicking “Post Your Answer”, you agree to our terms of service, privacy policy and cookie policy

Not the answer you're looking for? Browse other questions tagged or ask your own question.